MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Vitrectomy (2643); No Code Available (3191)
Date of Event 12/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided, however it was reported that symptoms became bothersome two months post-implant, therefore (b)(6) 2016 is entered.If explanted; give date: n/a (not applicable).The lens remains implanted.Device evaluation: the device was not returned at the manufacturing site; therefore; product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no other complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted in the patient's left eye and the patient was not happy as patient could not focus correctly especially when driving.The patient also complained vision was blurry, hazy, and colors were not rigid.At this time, the lens remains implanted.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported patient''s vision became bothersome a couple of months after the surgery in the left eye.Multifocal intolerance was exacerbated by the patient''s astigmatism caused by the flattening from the femtosecond laser arc at 5pm.No other information provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: further information was provided, and the lens was explanted.A pars plana vitrectomy and a limbal relaxation incision (new incision was made) were required.A non-johnson & johnson replacement lens was implanted.Patient''s vision has improved; the colors are brighter, and the blurriness, glare, and halos have improved.No additional information was provided.The following sections have been updated accordingly: section d7: if explanted, give date: (b)(6) 2020.Section h6: patient codes: 2643, 3191 ¿ explant of lens.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 8/10/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the complaint lens was received in a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and the lens was received cut in half; which is consistent with a lens being handled during explant.Based on the returned condition of the lens, no further product evaluation can be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: during the manufacturing records review the documentation shows that the production order was manufactured and released according to specification.A search of complaints was performed on august 11, 2020.The search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10037097
Report Number9614546-2020-00197
Device Sequence Number2502427
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)200320
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer06/29/2020
08/11/2020
10/25/2020
10/19/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date07/24/2020
09/03/2020
10/30/2020
11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Date Report Sent to FDA01/01/2005